Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 69, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Sep 26, 2012, 7:11 PM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2012, 7:11 PM EDT (23:11 UTC)
- Expired
- Sep 27, 2012, 8:01 AM EDT
- In force
- 13 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
592 WHUS73 KGRR 262311 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 711 PM EDT WED SEP 26 2012 LMZ844>846-270715- /O.NEW.KGRR.SC.Y.0069.120926T2311Z-120927T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 711 PM EDT WED SEP 26 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT THURSDAY. * WINDS...NORTH WINDS OF 15 TO 25 KNOTS WILL TURN EASTERLY LATE AND SUBSIDE TO 10 TO 15 KNOTS. * WAVES...WAVES OF 3 TO 5 FEET WILL SUBSIDE TO 2 TO 4 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DUKE
3 follow-up statements
081 WHUS73 KGRR 270235 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1035 PM EDT WED SEP 26 2012 LMZ844>846-271045- /O.CON.KGRR.SC.Y.0069.000000T0000Z-120927T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 1035 PM EDT WED SEP 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... * WINDS...NORTH 15 TO 25 KNOTS...BECOMING NORTHEAST 10 TO 15 KNOTS TOWARD DAYBREAK. * WAVES...WAVES OF 3 TO 5 FEET...SUBSIDING TO 1 TO 3 FEET BY EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
519 WHUS73 KGRR 270754 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 354 AM EDT THU SEP 27 2012 LMZ846-270900- /O.CAN.KGRR.SC.Y.0069.000000T0000Z-120927T1200Z/ HOLLAND TO GRAND HAVEN MI- 354 AM EDT THU SEP 27 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS WILL CONTINUE TO DIMINISH THIS MORNING. $$ LMZ844-845-271200- /O.CON.KGRR.SC.Y.0069.000000T0000Z-120927T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- 354 AM EDT THU SEP 27 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WINDS...NORTHEAST 10 TO 15 KNOTS. * WAVES...WAVES OF 3 TO 5 FEET EARLY THIS MORNING...SUBSIDING TO 1 TO 3 FEET THROUGH MID MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
878 WHUS73 KGRR 271201 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 801 AM EDT THU SEP 27 2012 LMZ844-845-271315- /O.CAN.KGRR.SC.Y.0069.000000T0000Z-120927T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- 801 AM EDT THU SEP 27 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. THE WINDS HAVE DECREASED AND WAVES HAVE RETURNED TO A SAFE HEIGHT SO THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ WDM
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 26, 3:57 PM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, Sep 26, 3:57 PM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
357 PM EDT WED SEP 26 2012
.SYNOPSIS...
ISSUED AT 357 PM EDT WED SEP 26 2012
HIGH PRESSURE WILL BRING FAIR WEATHER INTO THE WEEKEND. FROST IS
EXPECTED TONIGHT AND WEDNESDAY NIGHT NORTH OF INTERSTATE 96. RAIN
SHOWERS ARE POSSIBLE LATE IN THE WEEKEND AS LOW PRESSURE
APPROACHES.
&&
.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 357 PM EDT WED SEP 26 2012
ONLY ISSUES IN THE NEAR TERM IS FROST/FREEZE POTENTIAL TONIGHT AND
THURSDAY NIGHT. NOTED THAT LDM FELL TO 36 DEGREES THIS MORNING
BEHIND THE COLD FRONT AND EXPECT LOWS AT OR BELOW THAT TOMORROW
MORNING.
WENT WITH FREEZE WARNING FOR THE INTERIOR NORTHERN TIER OF
COUNTIES...SURROUNDED BY A FROST ADVISORY FOR COUNTIES NORTH OF
INTERSTATE 96. DIURNAL CU BEHIND THE COLD FRONT EXPECTED TO
DIMINISH THIS EVENING THEN SFC RIDGING BUILDS IN WITH LIGHT WINDS
AND CLEAR SKIES ALLOWING TEMPS TO FALL TO NEAR OR BELOW FREEZING
UP NORTH.
SFC RIDGING WELL IN CONTROL THE REST OF THE NEAR TERM WITH ANOTHER
FROSTY NIGHT EXPECTED TOMORROW NIGHT.
.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
ISSUED AT 357 PM EDT WED SEP 26 2012
HAVE INTRODUCED A SLIGHT CHANCE FOR RAIN SHOWERS FROM LATE SATURDAY
THROUGH SUNDAY MAINLY EAST OF HIGHWAY 131. THE LAST THREE RUNS OF
THE PREFERRED ECMWF MODEL CONSISTENTLY SHOW AN UPPER LOW DROPPING
SOUTH-SOUTHWEST OVER LOWER MICHIGAN DURING THIS TIME...WHICH
INCREASES CONFIDENCE IN AN UNSETTLED PATTERN.
CUTOFF RETROGRADING UPPER LOWS SUCH AS THIS ARE OFTEN ACCOMPANIED BY
A SHARP DEMARCATION OF PRECIPITATION ON THE WESTERN EDGE. THE
SPECIFIC TRACK OF THE UPPER LOW / POTENTIAL VORT MAXIMUM WILL
MATTER MORE THAN USUAL IN DETERMINING WHERE THIS TRANSITION LINE
OCCURS.
HAVE ALSO INTRODUCED CHANCES FOR RAIN SHOWERS MONDAY NIGHT WITH THE
PASSAGE OF ANOTHER COLD FRONT AND AN ASSOCIATED FAST MOVING UPPER
POT VORT MAX.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 129 PM EDT WED SEP 26 2012
TERMINALS ALONG INTERSTATE 94 HAVE SEEN A RECENT RAPID TRANSITION
FROM IFR CIGS AND VISIBILITIES TO VFR CONDITIONS. CONFIDENCE IS
HIGH THAT VFR CONDITIONS WILL PREVAIL THROUGH 06Z WITH SCATTERED
CLOUDS DISSIPATING AROUND SUNSET.
THERE IS A VERY SLIGHT CHANCE FOR GROUND FOG AROUND SUNRISE
THURSDAY...BUT PROBABILITIES ARE TOO LOW TO INCLUDE IN THE TAFS.
WERE IT TO OCCUR...FOG WOULD LAST ONLY A COUPLE OF HOURS AT THE
MOST.
&&
.MARINE...
ISSUED AT 357 PM EDT WED SEP 26 2012
WINDS AND WAVES WILL WILL BE RELATIVELY LIGHT AS HIGH PRESSURE IS
OVERHEAD THE NEXT FEW DAYS.
&&
.HYDROLOGY...
ISSUED AT 357 PM EDT WED SEP 26 2012
NO HYDRO ISSUES.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FREEZE WARNING FROM 2 AM TO 9 AM EDT THURSDAY FOR MIZ038>040.
FROST ADVISORY FROM 2 AM TO 9 AM EDT THURSDAY FOR
MIZ037-043>046-
051-052.
LM...NONE.
&&
SYNOPSIS...OSTUNO
SHORT TERM...OSTUNO
LONG TERM...TJT
AVIATION...TJT
HYDROLOGY...OSTUNO
MARINE...OSTUNOHazardous weather outlook, Sep 26, 8:38 AM EDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 838 AM EDT WED SEP 26 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-270800- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 838 AM EDT WED SEP 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT FROST AND FREEZING TEMPERATURES ARE EXPECTED NORTH OF INTERSTATE 96 TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FROST IS EXPECTED THURSDAY NIGHT INTO FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-270800- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 838 AM EDT WED SEP 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WDM OSTUNO
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 3:47 PM EDT | Frost Advisory | GRR | Gratiot, Isabella, Mason, Mecosta, Montcalm, Newaygo and 1 more | 16 hr |
| Sep 26, 3:47 PM EDT | Freeze Warning | GRR | Clare, Lake, Osceola | 16 hr |
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.